Jump to content

Anyone Switch To Cymbalta From Lexapro


Recommended Posts

Hi everyone. I know some of you take Cymbalta, and I'm curious if any of you switched from Lexapro onto Cymbalta.

I'm concerned about the switch primarily b/c the low dose of Lexapro (and before that, Celexa, it's baby sister/brother drug) that Dr. Grubb put me on has been the biggest help in stabilizing my blood pressure, heart rate and digestive functions. I've tried going off of it, and that was a big, big mistake, sending me into a deep pit of gastroparesis and fainting.

Also, when prior docs tried me on other drugs like paxil and later, welbutrin, I did very poorly.

I don't know much about Cymbalta either, but my pain doc insists it will probably help me more with my chronic pain issues, as well as continue to support my autonomic stabilization. Thoughts?

Nina

BTW, pain doc upped my oxycontin dose and i'm totally hyperactive in my brain--talk about racing thoughts--layed awake last night for hours! At least I'm so hyper from it that I don't feel sleepy yet :) ah, but I will have to pay the piper later today when this stuff wears off...

Link to post
Share on other sites

Nina--

Hi I DID NOT switch a drug when starting Cymbalta.. but i did try cymbalta back in september.. and i was pleasantly surprised that it helped me..

it did help with my bone pain.. and it gave me a small boost of energy.. and helped me sleep a tad bit better.. Start on the lowest dose--which i believe is 20mg.. Dr. Grubb's NP Bev gave me this drug in september when i was really reeling with adrenaline surges to help calm my ans system down b/c I was having the same problem that you are having inregards to racing thoughts and my brain going full speed ahead!!

But it did help.. I understand you fear of switching meds.. starting new meds is scary for us b/c we never know how we are going to react..

Bev told me that they are finding that Cymbalta is people with chronic pain.. like diabetic neuropathy- my therapist told me that it is helping people who have fibromyalgia too..

hang in there nina.. and if you try cymbalta let us know how you are doing on it k?

Hugs to you!

linda

Link to post
Share on other sites

Nina,

I'm on Cymbaltal right now - but went from Wellbutrin (which gave me a week long migraine) to Cymbalta. Beverly at Dr. Grubbs office said they are having a lot of success with it if you can make it through the hump of getting on it. I was able to do that but saw no improvement in POTS symptoms after four weeks. So I thought that was that, but Bev told me to up it to 40 mg for two more weeks. The first few days were awful - my whole body was on alarm, but that has settled down and yesterday I felt better than I had for several weeks. Unfortuneately, today, I'm not so well so I don't know. I have another week to go to decide if it's even going to touch my POTS symptoms.

I am sleeping better on it, but I haven't noticed it helping my pain very much - it is known to help that. Guess I'm just weird.

Anyway, there's my expereince for what it's worth. Good luck, let us know if you decide to try it and how it goes. Your expereince makes me want to try Lexapro!

~Roselover

Link to post
Share on other sites

Nina,

I was on Cymbalto ans stop taking it and went to Lexapro, and Clonidine. The Cymbalta really messed me up mostly i got sick everytime I ate, and I alway felt full. I lost alot of wieght in it! :) but I also had my POTs stuff get worse, due to I was going to the bathroom so much my fluids where not staying with me. The doctor last month took me off of it and put me on Lexapro, and clonidine and it alot better, I am not sure what the deal was, but the doctor told me Cymbalta works for some great, and other is doesn't. Ihope it works good for you!

Link to post
Share on other sites

Nina,

My doctor switched me from Celexa to Cymbalta and I Love It!!! I have noticed a wonderful difference in how I feel with my POTS and my Fibromyalgia. I only take 30mg it has made enough of a difference that I have been able to cut back on my Lodine I take for my Fibro to once a day except of course when it's raining or about to rain :)

I haven't really noticed it affecting my IBS, but then again I have been making a conscious effort to eliminate bread and anything greasy or fried.

Good Luck!!!

Jill

Link to post
Share on other sites

HIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIIII NINA!!!!!

I haven't 'talked' to you for a long time!

So, real quick...

I tried Cymbalta for a couple of months and was miserable the entire time. I started at 20 mg (does that sound right?) and then went to 30 mg and just kept feeling worse.

My PCP said what your doc said---he was hoping it would help with pain. He had a lot of success with people taking it for FMS and it being a 'miracle drug' for them. We also thought it would help with ANS stuff.

I did not get the benefit of ANS stabalization or pain relief from it. :P

I ended up taking a break from anti-depressants, but then realized I needed to be on something.

I've ended up going back to my old standard--Celexa. I keep trying the 'new' things and going back to the old.

It's such a hard call--b/c you want to give the new drugs a shot and hope that you might have some relief. But sometimes, I find that the older things I found work better. Ya know?

I'm tired and probably not making one bit of sense. Anyways, I also did not tolerate Welbutrin at all, but did tolerate Effexor (except that it wired me, but it helped bp a lot)....and I am starting to wonder if I just can't tolerate any med with the norepinephrine component. Hmmmm....

I feel like these drugs go in cycles--like, remember when Celexa was 'it', then Lexapro, etc. and right now I feel like Cymbalta is one of the 'hot' drugs that Dr. Grubb is prescribing and other docs as well...

Over the summer will you have less of a crazy schedule thatyou could fiddle with the meds and give it a go?

Later alligator!

Emily

Link to post
Share on other sites
  • 3 weeks later...

I recently tried Cymbalta for one day at 20 mg and had horrible reaction. Had nausea the entire first day, real bad headache that night, then next day passed out cold after trying to get up-even though usual steps of getting up slowly and drinking water,etc. felt myself sweating and blacking out, body felt numb everywhere. Felt HORRIBLE for several days, couldn't sit up without feeling like I would black out,now on day 4 off medication and getting back to the usaul lousy feeling. Was hoping it would help with nerve and muscle pain-big mistake for me. I am sensitive to many medications. Glad I only took it one day- a very scary experience.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...